Illinois, 2007Flooding in Illinois, February 27 to 28, 2007
February 27 to 28, 2007 · NWS PAH · 2 events in 2 counties and zones
Heavy rainfall on the 24th sent the lower Wabash and Big Muddy Rivers just above flood stage late in the month. The rainfall was caused by a large storm system that developed over the central Plains on the 24th and moved northeast toward the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall on the 24th sent the lower Wabash and Big Muddy Rivers just above flood stage late in the month. The rainfall was caused by a large storm system that developed over the central Plains on the 24th and moved northeast toward the Great Lakes. Widespread amounts of 1 to 2 inches were common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 26, 9:22 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 26, 9:22 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
922 PM CST MON FEB 26 2007
.UPDATE...
TEMPERATURE/DEW POINT SPREADS ALREADY JUST A DEGREE OR TWO ACROSS
SOUTHERN ILLINOIS AT 03Z. SKIES WILL REMAIN CLEAR OVERNIGHT IN THIS
AREA...WITH LITTLE IF ANY WIND. INTRODUCED SOME PATCHY FOG MAINLY
NORTH AND EAST OF PAH. THE PRESENCE OF DRY NORTHERLY FLOW JUST OFF
THE SURFACE SHOULD LIMIT FOG COVERAGE.
CLOUDS OVER WESTERN KY CONTINUE TO SLOWLY ERODE AND MOVE EAST.
EXPECT THE REMAINDER OF WESTERN KY TO BECOME CLEAR BY AROUND 06Z.
FORECAST DEW POINTS RAISED A FEW DEGREES PER LATEST OBSERVATIONS AND
TRENDS. TEMPS ABOUT ON TARGET...NO CHANGES REQUIRED.
&&
.SHORT TERM... /TONIGHT THROUGH WEDNESDAY/
HIGH PRESSURE WAS SLOWLY BUILDING INTO THE AREA. IN RESPONSE VIS SAT
SHOWS CLOUDS DIMINISHING RAPIDLY FROM WEST TO EAST. REGIONAL RADAR
LOOPS SHOWS AREA OF RETURN MOVING TO THE EAST AROUND 40 MPH AND
SHOULD EXIT THE QUAD STATE BY SUNSET. THE LOWER ATMOSPHERE REMAINED
VERY DRY WITH DEW POINTS AROUND 30...THUS THE MAIN REASON THE RAIN
WAS EVAPORATING BEFORE REACHING THE GROUND.
OTHERWISE THE MODELS ARE IN REASONABLE AGREEMENT WITH HIGH PRESSURE
REMAINING IN CONTROL UNTIL MID WEEK SYSTEM REACHES THE AREA MID
WEEK. OTHWERWISE VERY FEW CHANGES WITH ONLY MINOR TWEAKS FOR
COLLABORATION PURPOSES. MAIN CHANGES WAS TO LOWER RH TUESDAY AND
RAPIDLY RETURN MOISTURE WEDNESDAY. ALSO DECREASED CLOUD COVER UNTIL
WEDNESDAY. THE 12Z MON MODEL CONSENSUS SEEMS TO HAVE GREATER CLOUD
COVER THAN SAT WOULD SUGGEST. WARM TEMPERATURES CONSIDERABLY AS NEXT
SYSTEM APPROACHES...WENT WITH A BLEND BETWEEN THE MAV AND MET WHICH
RESEMBLED THE NGM ESPECIALLY BY WED.
&&
.LONG TERM... /WEDNESDAY NIGHT THROUGH MONDAY/
MAIN CONCERN FOR THE FORECAST CONTINUES TO BE THE LARGE STORM SYSTEM
TO EFFECT THE AREA WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
THE GFS AND ECMWF CONTINUE TO BRING A LEAD SHORT WAVE TROUGH
NORTHEAST THROUGH THE AREA WEDNESDAY NIGHT...AS WARM ADVECTION
CRANKS UP OVER THE AREA. THIS WILL LEAD TO A LARGE AREA OF
CONVECTION...TRANSLATING EASTWARD ACROSS MUCH OF THE AREA IN THE
LATE EVENING AND OVERNIGHT HOURS. BEHIND THAT PRECIPITATION...A COLD
FRONT IS FORECAST TO PUSH THROUGH THE AREA THURSDAY AFTERNOON AND
EVENING. IF THE SYSTEM DOES NOT OCCLUDE TO OUR SOUTH AS LAST
WEEKENDS SYSTEM DID...WE WILL HAVE A VERY GOOD CHANCE OF SEVERE
WEATHER WITH THE COLD FRONT...ESPECIALLY IF WE CAN GET SOME
INSOLATION AHEAD OF THE COLD FRONT.
GIVEN THE MODEL CONSISTENCY WITH THE TIMING AND GENERAL TRACK OF
THIS SYSTEM...HAVE INCREASED POPS TO LIKELY FOR THE ENTIRE AREA
WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THE GFS QUICKLY PUSHES THE
FRONTAL PRECIPITATION EAST OF THE AREA BY 00Z FRIDAY...DECIDED FOR
CONTINUITIES SAKE TO LEAVE A 20-40 POP WEST TO EAST FOR THURSDAY
EVENING. MREF QPF PROBABILITIES SUPPORT EVEN HIGHER POPS...BUT WILL
ALLOW FUTURE FORECASTS TO RAMP IT ALL THE WAY TO CATEGORICAL LEVELS.
THE AREA WILL REMAIN UNDER THE INFLUENCE OF CYCLONIC FLOW ALOFT
FRIDAY THROUGH SUNDAY...SO A PERIOD OF DRY WEATHER WITH BELOW NORMAL
TEMPERATURES IS FORECAST. WE ARE NOT DEALING WITH AN ARCTIC
AIRMASS...BUT IT WILL STILL BE BELOW NORMAL. TEMPERATURES SHOULD
MODIFY TO NEAR NORMAL LEVELS FOR MONDAY...AS THE FLOW ALOFT BECOMES
MORE ZONAL.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
UPDATE...MY
PREV DISCUSSION...KH/DRS
Hazardous weather outlook, Feb 26, 3:51 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
351 PM CST MON FEB 26 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
351 PM CST MON FEB 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDESPREAD THUNDERSTORMS ARE FORECAST THROUGHOUT THE QUAD STATE
WEDNESDAY NIGHT AND THURSDAY. ON THURSDAY...AS A COLD FRONT MOVES
EAST THROUGH THE REGION...SEVERE THUNDERSTORMS WILL BE POSSIBLE.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ALL APPEAR TO BE
POSSIBLE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY.
DRS
In the hours before
Special weather statement, Feb 27, 1:05 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
105 AM CST TUE FEB 27 2007
ILZ077-078-083-085>094-INZ081-082-085>088-KYZ003>022-270915-
EDWARDS-WABASH-WHITE-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-
POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...
GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...
SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...
PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...
HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...ELKTON
105 AM CST TUE FEB 27 2007
AREAS OF FREEZING FOG WILL OCCUR EARLY THIS MORNING OVER PORTIONS
OF WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND
EXTREME SOUTHEAST ILLINOIS. PATCHY DENSE FOG HAS ALREADY BEEN
REPORTED BY SKYWARN SPOTTERS OVER THE PENNYRILE REGION OF WESTERN
KENTUCKY FROM NEAR GREENVILLE NORTHWARD TO OWENSBORO. THE FOG WAS
FREEZING ON SOME ELEVATED SURFACES. BRIDGES AND OVERPASSES MAY
DEVELOP A LIGHT COATING OF ICE EARLY THIS MORNING AS AREAS OF FOG
AND HEAVY DEW CONTINUE TO DEVELOP...SO MOTORISTS SHOULD USE
CAUTION. CONDITIONS WILL IMPROVE LATER THIS MORNING AS
TEMPERATURES RISE ABOVE THE FREEZING MARK.
Flood, Franklin
- When
- February 27, 3:00 AM CST to February 28, 11:59 PM CST
- Where
- Franklin County, Plumfield
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.880, -89.000
Minor flooding of the Big Muddy River occurred. At Plumfield, where flood stage is 20 feet, the river crested at 21.02 feet on the evening of the 27th. Minor flooding of low-lying fields and woods occurred.
Flood, Wabash
- When
- February 28, 4:00 AM CST to 11:59 PM CST
- Where
- Wabash County, Mt Carmel
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.420, -87.770
Minor flooding occurred on the lower Wabash River. At Mount Carmel, the river rose above flood stage on the last day of the month. The flooding was minor. Bottomland fields were under water. The river continued to rise into early March.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in California, February 27, 2007$75,000 · 55 kt wind · 2 events
- Dense Fog in Virginia, February 27, 200721 events
- Winter Storm in Minnesota, February 27 to 28, 200720 events
- Winter Storm in North Dakota, February 27 to 28, 200718 events
- Winter Storm and Heavy Snow in Colorado, February 27 to 28, 200717 events
- Winter Storm and Winter Weather in Montana, February 27 to 28, 200713 events
- Heavy Snow in Utah, February 27, 20079 events
- Dense Fog in Kentucky, February 27, 20075 events
- Dense Fog in Maryland, February 27, 20074 events
- Dense Fog in West Virginia, February 27, 20074 events
- Winter Storm in Colorado, February 27 to 28, 20074 events
- Winter Storm and Winter Weather in Utah, February 27 to 28, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14522, 14545.